MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0165SI24
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter stopped working after about a week of use.Customer stated that it takes about a week until adverse symptoms show and possible urinary tract infection without catheter.Customer stated that there was no symptoms for now.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.Potential root cause for this failure mode could be user related (example: salt accumulation)/block drainage lumen/no drainage eye).The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter maintenance 1) secure the foley catheter.Use the statlock® foley stabilization device if provided.2) maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.3) maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.4) keep the collection bag below the level of the bladder or hips at all times.5) empty the collection bag regularly using a separate, clean collection container for each.Foley catheter removal 1) to deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required tomake the syringe ¿stick¿ in the valve 2) allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3) use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4) if the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5) should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.The product had caused the reported failure.Based on evaluation finding, observed salt accumulation that causing drainage lumen occlusion which can cause flowrate issue.A potential root cause for this failure could be user related (example: over aspirated, incorrect syringe)/collapse lumen/sac close eye/valve damage/salt accumulation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter maintenance 1) secure the foley catheter.Use the statlock® foley stabilization device if provided.2) maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.3) maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.4) keep the collection bag below the level of the bladder or hips at all times.5) empty the collection bag regularly using a separate, clean collection container for each.Foley catheter removal 1) to deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required tomake the syringe ¿stick¿ in the valve 2) allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3) use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4) if the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5) should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15454864
Report Number1018233-2022-07274
Device Sequence Number6896668
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/28/2026
Device Model Number0165SI24
Device Catalogue Number0165SI24
Device Lot NumberMYFX1873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer09/29/2022
02/28/2023
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/03/2022
03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown